Since I think August I was on a drug called Lyrica – usually used for nerve pain, but sometimes also prescribed for anxiety.
Lyrica was probably my favourite thing I’ve ever been on for my mental issues (most of the other meds I’ve tried were SSRIs if anyone cares). I felt a zillion times more functional almost immediately and the only side effect I recall is weight gain/leg swelling. And possibly loose stools, but unsure if correlation or causation.
But recently the Lyrica stopped working. Initially I upped my dose a bit, but really, when shit stops working it’s the beginning of the end. Upping the dose will make a drug work for me again for a little while but then it stops again and I have to go even higher. The thought of pumping myself full of more and more drugs was depressing (and would mean spending more and more money…) and I was tired of the swollen legs and also I forgot to take my pills for a couple of days so ehhhh fuck it. I just decided not to bother anymore.
Now granted, this was right around the same time I was PMSing. But holy shit my anxiety got ratcheted up to ridiculous levels. Heart pounding, feeling like something bad was going to happen to me any minute, being constantly on the verge of tears. All day. This is not typically how my anxiety manifests. At least, I was pretty sure it’s not typical for me. I wondered whether I just wasn’t remembering right, though. I’d been doing pretty well on Lyrica for a long time.
On a whole separate note, I’ve been having bad headaches lately.
Also my vision has been annoyingly blurry in a way that made me wonder if I scratched up my eyeballs again.
And today I worked for the first time in weeks and I noticed that my balance was slightly wonky and I felt a bit spinny.
Tonight it occurred to me to Google “Lyrica withdrawal.” Hey you guys guess what quitting Lyrica cold turkey can do to a person? Give them panic attacks, headaches, dizziness, and blurred vision (also a whole shitload of other awful things that I am not experiencing, thank god).
So. That’s happening.
From what I can tell, withdrawal starts off horrible and then gets better in a linear progression. Ergo, the worst is over. I shall stay the course.
Stupid leg swelling hasn’t gone down yet though.